MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE SYSTEM, FUSION PUMP; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE SYSTEM, FUSION PUMP; UNIT, PHACOFRAGMENTATION
Model Number OPO71
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 09/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that endophthalmitis occurred on a patient 1 day postoperatively.Surgeon suspected opo71 (next generation phaco tubing dp-pack) and handpiece may have caused the issue.There were no details on the medication prescribed for the patients.Patients were recovering after a week.This event will capture patient 2 out of 3 patients and for the tubing product.A separate report is being submitted for the handpiece device.
 
Additional Manufacturer Narrative
A review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.It was also reported by the doctor that the direction for use (dfu) regarding the handpiece cleaning/sterilization were not followed in regards of the flushing (the flush was performed after removing the tip and sleeve).The account also admitted the re-use of the opo71 tubing during the three procedures when the tubing is labeled as single use only.The doctor understands the possibility that the re-use of the devices may have caused the event.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: codes 4112, 4248 and 61 were added to section h6 based on completed product investigation.Base on follow up it was learned that "the handpiece and opo71 were reused for the three procedures; only the tip and sleeve were changed".Per z311152 rev b, dfu, fusion dual pump pack - opo71 multi, "do not resterilize and do not reuse"."the resterilization/reprocessing of amo single use medical devices may result in physical damage to the medical device, failure of the medical device to perform as intended, and patient illness or injury due to infection, inflammation, and/or illness due to product contamination, transmission of infection and lack of product sterility".Based on the information obtained, there is no indication of product malfunction or product deficiency.Johnson & johnson surgical vision will continue to monitor this type of complaints per global complaint trending.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: it was reported that the date of event was september 10, 2022.Phaco tip and sleeve models were (b)(6) and (b)(6); the lot numbers were unknown.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
WHITESTAR SIGNATURE SYSTEM, FUSION PUMP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15602080
Report Number3012236936-2022-02593
Device Sequence Number19412005
Product Code HQC
UDI-Device Identifier05050474534445
UDI-Public(01)05050474534445(17)250131(10)60345759
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberOPO71
Device Catalogue NumberOPO71
Device Lot Number60345759
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/21/2022
11/30/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date11/10/2022
12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDPIECE MODEL 690880
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown